Jump to content

b305m: Short Term Zoloft use causing Months of problems


b305m

Recommended Posts

Took Zoloft 50mg for one week and had every bad side effect possible, it's been 2 months since I've stopped and I still feel loopy & dizzy and it's just awful. Are there any supplements I should take and any things I should avoid ? When will I start to feel a change ?

Link to comment
  • Moderator Emeritus

Hello B305,

 

Isn't it incredible how some people react to these drugs?  Very frustrating for you.  Because people are so different, it's hard to know when things will ease.  It could be any time from now until ... ?  Usually people see improvements after a few months.

 

You could take fish oil and magnesium, both of which are very beneficial when in withdrawal.  Other things which will help include moderate exercise (too much can activate your symptoms more), avoiding alcohol and caffeine, and eating a good diet so you body has less to cope with. 

 

This thread might also be interesting reading for you:  http://survivingantidepressants.org/index.php?/topic/7997-dizziness-vertigo-lightheaded-etc/

and I'm not sure exactly what loopy means for you, but you might find something useful here http://survivingantidepressants.org/index.php?/topic/9809-neuro-emotions/

 

If you include a signature, it will help us in future posts - thanks.

 

Please return to this thread to ask any further questions, and welcome to SA,

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment
  • Moderator Emeritus

Hi, and welcome from me too.

 

Have been on any other psychiatric drugs in the last year?  I'm just wondering if you have changed from another drug to Zoloft and you might be suffering withdrawal from the first drug.  Having the full picture will allow us to make suggestions based on your individual situation.

 

As KarenB has already requested Please put your Withdrawal History in Signature.  Please include details for the last 12-18 months of  all drugs, dates, doses and discontinuations & reinstatements.  If you can't remember dates, please write it as "early March" or "mid-August".  Please provide a summary of any drugs prior to that which can just be listed with start and stop years. Please include all prescription, non-prescription drugs and supplements you are currently taking.

 

You might find this list helpful:  Dr Joseph Glenmullen's WD Symptoms Checklist

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment

Hi yes thank you for responding but I'm brand new to this site and figured I'd try it, I have never taken any type of drug or SSRI before this, I had a very bad initial reaction with over 10 side effects for a week and then stopped, ever since then most side effects have gone away other then anxiety and a spaced out feeling which has driven me crazy. It's been over 8 weeks since I've taken the last pill.

Link to comment
  • 3 months later...

Hey I need help, I don't know much ab this site and posting on it or updating my profile or any of that. I'll just get to the chase. I'm a 17 year old guy and currently suffering the worst thing in my life and I know nothing will ever be worse then this. It all started when I got hurt in football back on September 12 2016 and I stressed my Injury very badly. I never have had anxiety problems or anything or no prior meds. I then developed depersonalization and became very very very depressed. After a few weeks my doctor decided to put me on Zoloft to cheer me up and get me Out of the DP. In my mind I was excited that it was gunna be over and I naturally got better. But I was still prescribed the pills and he told me to take them for future references so on October 12, 2016 I took my first 50 mg Zoloft. The next day I had 15+ side effects and it was hell. I stuck w the Zoloft for 8 days before saying "hey I don't need this" so I quit them thinking I'd be perfectly fine and all my side effects would go away. Well here we are 5+ months later and I just hit my worst wave ever full of depression. My main side effects have been mostly physical dizziness and swaying. Please I need some encouragement, some insight on what to do and how to help me get out of this.

Link to comment
  • 4 weeks later...
  • Administrator

Hello, b305m.

 

Some people are extraordinarily sensitive to these drugs and very quickly develop severe adverse reactions to them. When those people go off the drug, they may continue to have symptoms that are very similar to withdrawal syndrome.

 

Like withdrawal syndrome. this type of severe adverse reaction causes autonomic destabilization or dysfunction. Your body tends to want to go back to its factory settings, but it can take a while for this to happen -- possibly many months -- and the process can be slow and frustrating.

 

You may need to change some habits to help your nervous system along, such as avoiding junk food and artificial flavorings and alcohol, minimizing sugar and caffeine, eating lots of green leafy veggies, keeping regular hours, getting regular exercise, etc.

 

What is your daily symptom pattern now? Please keep daily notes on paper about your symptoms and when they occur. How's your sleep?

 

Please read What is withdrawal syndrome?

 

Many people do better with these supplements

 

King of supplements: Omega-3 fatty acids (fish oil)

Magnesium, nature's calcium channel blocker

 

Try a little bit of one at a time to see how they affect you.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy